MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/200/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/200/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430516
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 self-expandable stent system was selected for treatment.The ratchet release wheel stopped prior to releasing the entire 200mm stent.The operator was able to get the stent off the delivery system and used a pta balloon and stent to complete the case.The stent remained in the vessel as planned.
 
Additional Manufacturer Narrative
After additional correspondence with the local staff, the physician described that he felt that the wheel had rotated and stopped normally.He began retracting the catheter back towards the sheath and noticed resistance.Under fluoroscopy he determined that the stent had not been released.The physician then resumed retracting the deployment catheter at which time the stent released.After post-militating, the stent was determined to be in an acceptable position.The patient was discharged without incident.The physician could not confirm if the restraining catheter was fully retracted with the stent still attached but he believes it was.Investigation results: the returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state, the distal end of the retractable shaft was located about 21 mm proximal to the distal end of the stopper shaft.The stent has been released in the patients body and was thus not returned.The retractable shaft was found mildly deformed (i.E.Flared) at its distal end.Inspection of the remainder of the device revealed no other damage or irregularity.Outside of the deformed zone, the dimensions of the device components comply with the specification.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.Additional event description: after additional correspondence with the local staff, the physician described that he felt that the wheel had rotated and stopped normally.He began retracting the catheter back towards the sheath and noticed resistance.Under fluoroscopy he determined that the stent had not been released.The physician then resumed retracting the deployment catheter at which time the stent released.After post-militating, the stent was determined to be in an acceptable position.The patient was discharged without incident.The physician could not confirm if the restraining catheter was fully retracted with the stent still attached but he believes it was.Investigation results: the returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state, the distal end of the retractable shaft was located about 21 mm proximal to the distal end of the stopper shaft.The stent has been released in the patients body and was thus not returned.The retractable shaft was found mildly deformed (i.E.Flared) at its distal end.Inspection of the remainder of the device revealed no other damage or irregularity.Outside of the deformed zone, the dimensions of the device components comply with the specification.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PULSAR-18 T3 7/200/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18737812
Report Number1028232-2024-00949
Device Sequence Number12573401
Product Code NIP
UDI-Device Identifier07640130447141
UDI-Public(01)07640130447141(17)2609
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model Number430516
Device Catalogue Number430516
Device Lot Number09230341
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer04/09/2024
10/21/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/09/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown